Alert archive / Wisconsin / Frost Advisories in 2017
Frost Advisory 11, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 9, 2017, 2:28 PM CDT for 6 counties in Wisconsin. It took effect at Oct 10, 2017, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 2:28 PM CDT (19:28 UTC)
- In effect from
- Oct 10, 2017, 12:00 AM CDT
- Expired
- Oct 10, 2017, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS73 KGRB 091928 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 228 PM CDT Mon Oct 9 2017 WIZ005-010>012-018-019-100400- /O.NEW.KGRB.FR.Y.0011.171010T0500Z-171010T1300Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 228 PM CDT Mon Oct 9 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM CDT Tuesday. * TEMPERATURES...Falling into the middle 30s for most. Some temperatures may fall into the lower 30s. * IMPACTS...Frost and cold temperatures could damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ mpc
2 follow-up statements
341 WWUS73 KGRB 100322 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1022 PM CDT Mon Oct 9 2017 WIZ005-010>012-018-019-101300- /O.CON.KGRB.FR.Y.0011.171010T0500Z-171010T1300Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 1022 PM CDT Mon Oct 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY... * TEMPERATURES...Falling into the lower to middle 30s. * IMPACTS...Frost and cold temperatures could damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
137 WWUS73 KGRB 100831 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 331 AM CDT Tue Oct 10 2017 WIZ005-010>012-018-019-101300- /O.CON.KGRB.FR.Y.0011.000000T0000Z-171010T1300Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 331 AM CDT Tue Oct 10 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...Falling into the lower to middle 30s. * IMPACTS...Frost and cold temperatures could damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kurimski
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 2:22 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 9, 2:22 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 222 PM CDT Mon Oct 9 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 219 PM CDT Mon Oct 9 2017 The latest RAP analysis and satellite/radar imagery show a dry cold front over southeast Wisconsin. A broken band of clouds exists behind the front over the southern Fox Valley and northeast WI. More widespread mid-level cloud cover resides upstream over northwest Wisconsin and Minnesota, behind a secondary cold front. Temps are currently in the 40s behind the secondary boundary, while mainly in the 60s ahead of it. As this front sags into the area late tonight, forecast concerns center mainly around temps. Tonight...The trailing cold front will slide across north-central Wisconsin. Area of mid clouds and a northwest wind will likely hold up temps for the evening, but then should see clearing skies and calming winds occur overnight. With the incoming cold airmass, temps are projected to fall into the low to mid 30s over north- central WI, so will issue a frost advisory. Over northeast WI, some clouds will likely persist into early this evening, before partially clearing arrives. Low temps falling into the mid to upper 40s over eastern WI. Tuesday...As a storm system moves across the central Plains, will see clouds on the increase from late morning through the afternoon after a mostly sunny/partly cloudy start. Dry air will erode precip as it tries to move northeast ahead of the system, but left a slight chance in the forecast from southern Wood to southern Winnebago counties. Cooler high temps in the mid 50s to near 60. .LONG TERM...Tuesday Night Through Monday Issued at 219 PM CDT Mon Oct 9 2017 The main forecast concerns will be precipitation chances for the middle of the week and next weekend. High pressure and a very dry air mass will reside over the northern Great Lakes on Tuesday night. Farther south, an upper level low is expected to track toward southern Lake Michigan, and gradually weaken as it approaches. A tight moisture gradient will reside across the region, with PWATS around 0.25 inch over far northern WI, but increasing to 1 inch over parts of central and east central WI. Models are still struggling with how far north to bring precipitation Tuesday night into Wednesday morning, but northeast winds should draw enough dry Canadian air into the region to confine any significant rain to our far southern counties. Across north central and far northeast WI, relatively clear skies, light winds and the very dry air mass will support cool temperatures, with lows in the middle 20s to lower 30s at the typical cold spots. Would expect another widespread frost or freeze there, but since frost/freeze headlines will be suspended over northern WI after tomorrow, this should be a low impact event with no headlines. Expect a period of quiet weather from Wednesday afternoon through Thursday night, along with near normal temperatures. Precipitation will return Friday into Friday night, as post-frontal rains develop in the wake of a cold frontal passage. The rain will be supported by upper divergence in the RRQ of a 160 knot jet. POPs have been increased significantly through this period. Models are exhibiting timing issues with the weekend system, with the GFS bringing the surface wave up the front Saturday into Saturday night, while the ECMWF is about 12 hours slower. Both models do agree that the system will track a bit farther southeast than they have shown the past couple days, which would focus the more significant rain over our southeast counties and push the main threat of thunderstorms south of the forecast area. Will stay close to the preferred model blend, at least until the models get a better handle on the timing and track of the surface low. This system has fairly potent dynamics and abundant moisture, so heavy rainfall remains possible, especially over our southeast counties. && .AVIATION...for 18Z TAF Issuance Issued at 1144 AM CDT Mon Oct 9 2017 Area of ifr stratus is dropping south of OSH and MTW at midday. Other scattered clouds will pass over northern WI this afternoon, but should remain vfr. Thereafter, will see scattered to broken mid clouds move through the rest of the taf period. Overcast conditions should not arrive until Tuesday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 8 AM CDT Tuesday for WIZ005-010>012-018-019. && SHORT TERM.....MPC LONG TERM......Kieckbusch AVIATION.......MPC
Hazardous weather outlook, Oct 9, 2:27 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 227 PM CDT Mon Oct 9 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 227 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Areas of frost will likely develop across north-central Wisconsin late tonight. A frost advisory is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-101930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 227 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Conditions hazardous to small craft will be possible Saturday into Sunday. MPC/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:33 PM CDT | Small Craft Advisory | GRB | 56 hr |
Nearby
Frost Advisories in Wisconsin, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.